MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BALLOON BIPOLAR TEMPORARY PACING ELECTRODE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BALLOON BIPOLAR TEMPORARY PACING ELECTRODE CATHETER
Catalog Number 520007P
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the temporary pacing electrode catheter was defective, a temporary pacing wire.The balloon was not inflating properly.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and states the following: instructions for use inspection instructions 1.Inspect the sterile package carefully for damage during transit or storage.Do not use the catheter if the package is damaged.2.Visually inspect the catheter, under sterile conditions, for kinks in the catheter shaft, integrity of the connector, condition of electrodes, and any other damage.3.In case of catheters with a balloon, under sterile conditions, remove the protective sheath and inflate the balloon with 1.5 ml of air or carbon dioxide.Use the inflation syringe included in the package.Completely deflate the balloon after the test.Insertion instructions using a needle cannula 1.Open the package and place the contents on a sterile field.2.Prep the skin at the site of insertion and inject a local anesthetic.3.Remove the protective guard from the needle cannula.4.Enter the vein with the needle cannula.Simultaneous aspiration into a syringe will help confirm vessel entry.5.Remove the syringe and the needle.6.If using an open lumen catheter, flush the catheter with a heparinized solution.Remove any stylette prior to insertion.7.Using the aid of fluoroscopy or an ecg monitor, advance the catheter through the cannula to the desired position.If using a balloon catheter, inflate the balloon when the catheter is in the right atrium.Please note that the balloon can be inflated or deflated only when the stopcock is parallel to the catheter shaft.Do not pull the catheter back through the cannula as it may cause damage to the catheter.8.If using a balloon catheter, deflate the balloon after the catheter has reached the desired location.9.Test the pacing characteristics for optimal pacing.10.Pull the cannula back and secure it to the proximal end of the catheter.11.Secure the electrode catheter in place at the insertion site.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the temporary pacing electrode catheter was defective, a temporary pacing wire balloon was not inflating properly.
 
Event or Problem Description
It was reported that the temporary pacing electrode catheter was defective, a temporary pacing wire.The balloon was not inflating properly.It was reported that customer had another defective temporary pacing electrode wire.The balloon would not inflate.They still had not received the package to return the defective balloon from 08oct2024.This is the 3rd one they had an issue with in the past few months.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned sample noted one opened (without original packaging) or labeling, used temporary pacing wire.Visual inspection of the sample noted using the return syringe the balloon was inflated with 1.5cc air, the balloon would slightly inflate and immediately deflate.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and states the following: instructions for use: inspection instructions: 1.Inspect the sterile package carefully for damage during transit or storage.Do not use the catheter if the package is damaged.2.Visually inspect the catheter, under sterile conditions, for kinks in the catheter shaft, integrity of the connector, condition of electrodes, and any other damage.3.In case of catheters with a balloon, under sterile conditions, remove the protective sheath and inflate.The balloon with 1.5 ml of air or carbon dioxide.Use the inflation syringe included in the package.Completely deflate the balloon after the test.Insertion instructions using a needle cannula: 1.Open the package and place the contents on a sterile field.2.Prep the skin at the site of insertion and inject a local anesthetic.3.Remove the protective guard from the needle cannula.4.Enter the vein with the needle cannula.Simultaneous aspiration into a syringe will help confirm vessel entry.5.Remove the syringe and the needle.6.If using an open lumen catheter, flush the catheter with a heparinized solution.Remove any stylette prior to insertion.7.Using the aid of fluoroscopy or an ecg monitor, advance the catheter through the cannula to the desired position.If using a balloon catheter, inflate the balloon when the catheter is in the right atrium.Please note that the balloon can be inflated or deflated only when the stopcock is parallel to the catheter shaft.Do not pull the catheter back through the cannula as it may cause damage to the catheter.8.If using a balloon catheter, deflate the balloon after the catheter has reached the desired location.9.Test the pacing characteristics for optimal pacing.10.Pull the cannula back and secure it to the proximal end of the catheter.11.Secure the electrode catheter in place at the insertion site.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.The returned sample was tested for inflation using a dimpled syringe filled with 1.5ml of air.The sample failed to inflate.The sample was then placed underwater and tested for inflation again using the same dimpled syringe.It was observed that bubbles immediately began exiting the balloon, indicating that the balloon was leaking air.The balloon was placed under a digital microscope at 20x magnification and water was used to fill the balloon.Water was observed leaking out of a pinhole on the balloon near the proximal balloon tie.No additional leaks were observed.Sample evaluation conclusions: review of the catheter indicated the complaint is confirmed with no manufacturing related root cause.Root cause summary: review of the sample shows the complaint is confirmed.A pinhole on the latex balloon was observed during sample evaluation.The device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the complaint sample does exhibit the failure condition alleged by the complaint.Therefore, the complaint is confirmed.The end item lot and all subassemblies, raw materials, etc.Met all specifications and process controls.The investigators were unable to determine a root cause for the pinhole in the latex balloon.There is no manufacturing related cause for the noted complaint.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.This product contains natural rubber latex which may cause allergic reactions.Description bard® temporary pacing catheters are constructed of a woven or extruded polyurethane shaft with platinum or stainless steel electrodes.Certain catheters may incorporate one or more lumens for fluid infusion, pressure monitoring, blood sampling, or balloon inflation.The balloons are manufactured using latex material.Some product may be packaged with accessories such as a needle cannula, safety lead adapter, an ecg adapter, or a balloon inflation syringe.Indications for use bard® temporary pacing catheters are designed to transmit an electrical signal from an external pulse generator to the heart or from the heart to a monitoring device.When an internal lumen is present (other than the one used for balloon inflation), it may be used for fluid infusion, pressure monitoring, or blood sampling.Contraindications none.Warnings general warnings these warnings apply to all bard® temporary pacing electrode catheters.¿ inappropriate electrical connections, e.G.Into a wall socket, may pose serious risk of adverse health consequences or death.¿ please ensure that the catheter is connected as recommended for pacing or measuring intracardiac electrograms.¿ this device should be used only by or under the supervision of physicians trained in the techniques of transvenous intracardiac studies and temporary pacing.¿ this device is for one time use only.Reuse or resterilization can impair the structural integrity and/or performance of the catheter.Adverse patient reactions can also result from reuse.¿ reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.¿ the risks of using temporary pacing catheters include those risks related to heart catheterization, such as thromboembolism, perforation, tamponade, and infection.The induction of an unintended arrhythmia is a known complication.Warning for open lumen temporary pacing electrode catheters if using an open lumen catheter, remove any guidewire/ stylette prior to electrical stimulation.Warnings for balloon temporary pacing electrode catheters ¿ do not inflate balloon beyond stated maximum inflation capacity of 1.5 ml.¿ balloon must be completely deflated before withdrawal of the electrode catheter.¿ if the balloon catheter has been inflated in vivo for more than one minute, completely deflate the balloon and reinflate it to the recommended capacity of 1.5 ml.This is recommended because carbon dioxide diffuses through the latex balloon.Precautions ¿ excessive bending, torquing, or kinking of the electrode catheter may cause damage to the catheter including damage to internal wires.¿ when using a balloon catheter, use care when removing the protective sleeve from the distal portion of the catheter.Forced removal of this protective sleeve may result in damage to the balloon and the catheters structural integrity.¿ when wiping down this catheter, use only sterile saline.Instructions for use inspection instructions 1.Inspect the sterile package carefully for damage during transit or storage.Do not use the catheter if the package is damaged.2.Visually inspect the catheter, under sterile conditions, for kinks in the catheter shaft, integrity of the connector, condition of electrodes, and any other damage.3.In case of catheters with a balloon, under sterile conditions, remove the protective sheath and inflate the balloon with 1.5 ml of air or carbon dioxide.Use the inflation syringe included in the package.Completely deflate the balloon after the test.Insertion instructions using a needle cannula 1.Open the package and place the contents on a sterile field.2.Prep the skin at the site of insertion and inject a local anesthetic.3.Remove the protective guard from the needle cannula.4.Enter the vein with the needle cannula.Simultaneous aspiration into a syringe will help confirm vessel entry.5.Remove the syringe and the needle.6.If using an open-lumen catheter, flush the catheter with a heparinized solution.Remove any stylette prior to insertion.7.Using the aid of fluoroscopy or an ecg monitor, advance the catheter through the cannula to the desired position.If using a balloon catheter, inflate the balloon when the catheter is in the right atrium.Please note that the balloon can be inflated or deflated only when the stopcock is parallel to the catheter shaft.Do not pull the catheter back through the cannula as it may cause damage to the catheter.8.If using a balloon catheter, deflate the balloon after the catheter has reached the desired location.9.Test the pacing characteristics for optimal pacing.10.Pull the cannula back and secure it to the proximal end of the catheter.11.Secure the electrode catheter in place at the insertion site.3 insertion instructions using a percutaneous introducer sheath follow the instructions, warnings, and precautions of the introducer manufacturer.If using a balloon temporary pacing catheter, use half or one french size larger introducer, unless otherwise recommended by the introducer manufacturer.Electrical connections for measuring intracardiac ecgs 1.Insert adapter pin into standard 2 mm (0.080¿) pin receptacle of equipment (see figure 1).If equipment contains a locking mechanism such as a collet or thumbscrew, tighten down onto adapter.Leave affixed to equipment.Warning: inappropriate electrical connections, e.G.Into a wall socket, may pose serious risk of adverse health consequences or death.2.Thread leads of catheter through the adapter eyelet.Connect the negative jack (marked ¿distal¿) to the v-lead of the ecg, and the positive jack (unmarked) to the positive terminal of the external pulse generator.Electrical connections for pacing 1.Insert adapter pin into standard 2 mm (0.080¿) pin receptacle of equipment (see figure 1).If equipment contains a locking mechanism such as a collet or thumbscrew, tighten down onto adapter.Leave affixed to equipment.Warning: inappropriate electrical connections, e.G.Into a wall socket, may pose serious risk of adverse health consequences or death.2.Thread leads of catheter through the adapter eyelet.Connect the negative jack (marked distal) to the negative terminal of the external pulse generator, and the positive jack (unmarked).Correction: h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BALLOON BIPOLAR TEMPORARY PACING ELECTRODE CATHETER
Common Device Name
TEMPORARY PACING ELECTRODE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20523989
Report Number1018233-2024-06755
Device Sequence Number7983558
Product Code LDF
UDI-Device Identifier00801741011535
UDI-Public(01)00801741011535(11)240821(17)260831(10)GFJU0144
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K800298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number520007P
Device Lot NumberGFJU0144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer12/13/2024
04/02/2025
04/25/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date12/17/2024
04/03/2025
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown